microvascular angina and high cholest... - British Heart Fou...

British Heart Foundation

40,312 members25,746 posts

microvascular angina and high cholesterol

Worvera profile image
16 Replies

Hi all

So today I've been told I have to take statins as my cholesterol is high. Just another tablet to add to the heap. I have been compaining about complete exhaustion for a long time. It's getting worse rather than better. Is there any connection with this and high cholesterol? My diagnosis is Micro-vascular angina. Thanks in advance for any hints and tips

16 Replies
Milkfairy profile image
MilkfairyHeart Star

Hi Worvera,

Extreme tiredness is a common symptom for those of us who live with Microvascular and or vasospastic angina.

I often hit a wall of exhaustion in the afternoon.

High cholesterol is a risk factor for Microvascular angina as well.

I have been on statins for many years even though my cholesterol is only slightly raised. My Cardiologist telling me if I developed obstructive as well as non obstructive coronary artery disease, my risks of a heart attack etc would be even greater.

Life style changes are important too.

Worvera profile image
Worvera in reply to Milkfairy

Thank you Milkfairy. I’m so glad you’re on here. I was told that my bloods had shown raised cholesterol since 2013 but nobody mentioned it until today. The fatigue is constant and very debilitating. I thought it might have something to do with the amount of tablets that I’m on but if it’s because of MVA then I guess I’m stuck with it 😔. I have got a first appointment with the cardiac nurse next Wednesday and am hoping to hear more positive news from that. I’d actually been hoping that my bloods would show iron deficiency which could be more easily rectified 😊

nellie237 profile image
nellie237

Hi Worvera,

Have you had your thyroid checked recently?

"Research tells us that 13% of nearly 9000 people tested with high cholesterol also had thyroid disorders."

thyroiduk.org/related-condi...

Worvera profile image
Worvera in reply to nellie237

Really?? That’s really interesting Nellie237! I’ve been on Levothyroxine for over 10 years for under active thyroid. I usually get my bloods tested annually but I think they were tested for this recently in coronary care. Thanks for this. Something to raise with my cardiac nurse next week. 😊

Snackjack profile image
Snackjack in reply to nellie237

That is very interesting, will ask the question next time I am sent for blood tests as I have hypercholestralemia and have been on Statins for years, thank you for mentioning it.

nellie237 profile image
nellie237

Me too......hypothyroid 14 yrs. I didn't pay much attention to it..........never really felt well, but then last year I was diagnosed coeliac which had me on the floor, and all I was fit for was looking at my computer for a while........

The most important thing I learned was to get online access to my blood results. GP's don't always tell patients that their cholesterol is a bit high, or kidneys/ liver are showing a downward trend, or Iron is low, or your Levo dose is a bit low.

I hope that your appointment goes well next week.😊

Worvera profile image
Worvera in reply to nellie237

Thank you Nellie. How do you get access to your bloods online?

Snackjack profile image
Snackjack in reply to Worvera

I can access mine through NHS Patient portal at my local area hospital.

Worvera profile image
Worvera in reply to Snackjack

Thanks 😃 I’ll try that.

nellie237 profile image
nellie237 in reply to Worvera

"How do you get access to your bloods online?" I already had access for repeat prescriptions and booking appointments (before e-consult) through 'Patientaccess' . To get access to blood results, was a very basic form (name, address & date of birth) I picked up at the surgery reception desk. It only took a few days, and I can see all my results back to 2007. When I dropped the form back, I had to provide ID.

JuanVictor profile image
JuanVictor

Absolutly necesary to take the tablets and follow estrict diet if you want to live. Once cholesterol becomes low you shall be right

Worvera profile image
Worvera in reply to JuanVictor

Thank you. I sure will 😊

7749debbie profile image
7749debbie

HiI was put on avorstatins 80mg because my cholesterol was high

Trouble is it raised my liver levels so off for two weeks till it calmed down

I'm now on 40 mg and all ok

I discovered that high cholesterol is a genetic family disorder so all of my children and grandchildren are being tested x

Worvera profile image
Worvera in reply to 7749debbie

Thank goodness you got it sorted Debbie. 🙂

richard_jw profile image
richard_jw

Hi worveraYou say that ypu are taking a lot of pills. Could be that one or more is causing you this making you feel wiped out.

For instance Bisoprolol 2.5mg made me feel like a zombie.

Maybe a review of your meds would be useful

Worvera profile image
Worvera in reply to richard_jw

Yes Richard I’m actually hoping that is what is the issue. It’s taken months to get me to this dose which keeps me pain free but the downside is the tiredness. Maybe my meds do need revisited. I’ll ask the cardiac nurse when I speak to her on Wednesday. Thank you 😊

You may also like...